TINNITUS ti-NIGHT-us or TIN-i-tus: the perception of sound in the ears or head where no external source is present. Both pronunciations are correct; the American Tinnitus Association uses ti-NIGHT-us. The word comes from Latin and means "to tinkle or to ring like a bell."
In almost all cases, tinnitus is a subjective noise, meaning that only the person who has tinnitus can hear it. Someone with tinnitus often describes it as "ringing in the ears," but people report hearing all kinds of sounds: crickets, whooshing, pulsing, ocean waves, buzzing, even music.
"There is a growing body of evidence that there exists a link between the female hormone cycles (or the cessation thereof) and the fluctuations in the perception of tinnitus loudness. While the majority of this evidence consists of anecdotal comments by researchers, clinicians and doctors from around the globe, their conclusions support the connection and demands further investigation." ..... Brent Curtis
The American Tinnitus Association has provided compassionate support to people with tinnitus for nearly three decades. It's been our privilege to be a source of hope and help to people with tinnitus. Now, for the first time ever, we can provide vital financial support to patients in need.
There is a growing body of evidence that there exists a link between the female hormone cycles (or the cessation thereof) and the fluctuations in the perception of tinnitus loudness. While the majority of this evidence consists of anecdotal comments by researchers, clinicians and doctors from around the globe, their conclusions support the connection and demands further investigation.
According to the Royal National Institute for Deaf People (RNID), United Kingdom, "a number of women reported that their tinnitus either started, or became more noticeable, during pregnancy, menopause, or following Hormone Replacement Therapy (HRT)." HRT is the taking of supplements of female sex hormones by women to alleviate menopausal symptoms and to reduce the future risk of osteoporosis and cardiovascular disease.
A worsening or onset of tinnitus may be a consequence of the side effects of HRT, which include fluid retention, depression, headache, dizziness, insomnia, raised blood pressure, and migraine. A 1996 study (1) gave an example of a woman who developed tinnitus and hearing loss in one ear, two days after taking Climaval (oestradiol) as HRT. After the HRT was stopped and she started on steroids, her hearing returned to normal and the tinnitus disappeared. She then began on Premarin with no symptoms initially. Over the next year she had a few episodes of mild hearing loss and intermittent tinnitus, but felt these were minor and not interfering with her lifestyle. In view of this and the advantages of HRT in her situation, she continued taking Premarin. Source: http://www.tinnitusformula.com/infocenter/articles/conditions/hormones.aspx
Alternative medicine historians note that homeopathy has for decades, been a popular natural treatment modality, and homeopathic Chinese tinnitus remedy methods have been analyzed to produce satisfying results in the treatment of tinnitus. Using a variety of plant, mineral herbal and synthetic components, the homeopathic treatments include Chininum sulphuricum, Cimicifuga, Coffea cruda, Graphites, Kali carbonicum, Lycopodium, Natrum salicylicum, Salicylicum acidum, China sulf, hepar sulf, belladonna, and many more. A check on a number of homeopathic treatment Web sites online should help consumers attain better information regarding this increasingly popular form of alternative medicine. You can also checkout t-gone.com for more information.